Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 10, NWS Paducah, KY

April 30, 2010Carter County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 30, 2010, 7:54 PM CDT for Carter County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2010, 7:54 PM CDT (00:54 UTC)
Expired
Apr 30, 2010, 8:45 PM CDT
In force
51 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Carter County, MO

The radar

The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 6:24 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3037 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
4.6
Supercell composite
15.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:09 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 30, 2:09 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT FRI APR 30 2010

...SIGNIFICANT HEAVY RAIN EVENT LIKELY TONIGHT ON THROUGH THE
WEEKEND...

.DISCUSSION...
SHORT TERM /TONIGHT THROUGH SUNDAY/...MODEL GUIDANCE AND HPC
CONTINUES TO SHOW A SIGNIFICANT HEAVY RAIN AND POTENTIAL FLOOD
EVENT TONIGHT THROUGH SUNDAY...COMING IN TWO WAVES. THE FIRST
WAVE WILL BE TONIGHT INTO EARLY SATURDAY...ESPECIALLY ACROSS
SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS...GRADUALLY PROGRESSING
EAST INTO CENTRAL SECTIONS OF THE CWFA TOWARD 12Z SAT. THERE IS
A SLIGHT RISK OF SOME SEVERE THUNDERSTORM ACTIVITY OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS LATE TODAY AND THIS EVENING.
THAT IS WHEN MODELS SHOW THE GREATEST DEGREE OF INSTABILITY.

A POTENTIAL LULL...OR SLIGHT DECREASE WILL BE POSSIBLE SATURDAY
ESPECIALLY NORTH AND WEST OF THE OHIO RIVER. THEN ROUND TWO IS
EXPECTED SATURDAY NIGHT INTO SUNDAY...AND ESPECIALLY SOUTH AND
EAST OF A LINE FROM PRINCETON INDIANA TO DEXTER MISSOURI INCLUDING
WEST KENTUCKY. AS STATED BEFORE...THE LOW LEVEL MOIST INFLUX WILL
BE VERY IMPRESSIVE...WITH UPPER JET DYNAMICS INTERACTING...WHICH
WILL LIKELY RESULT IN RATHER EFFICIENT CONVECTION AND HEAVY RAIN.
AS OF RIGHT NOW...WE ARE GOING TO STAY CLOSE TO OUR GOING STORM
TOTAL QPF FORECASTS. WE EXPECT 2 TO 3 INCH RAIN TOTALS OVER THE
NW 1/4 OF THE FA...SAY ALONG A LINE FROM GREENVILLE MO...TO MT
CARMEL IL...AND POINTS NORTH. SOUTHEAST OF THAT LINE...WHICH
INCLUDES ALL OF WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS...FAR
SOUTHEAST MISSOURI AND SOUTHWEST INDIANA...3 TO 5 INCHES OF RAIN
APPEARS LIKELY. SOME MODELS...AS WELL AS HPC ARE PROJECTING
GREATER THAN 6 INCHES ACROSS WEST KENTUCKY (NAM AND ECMWF SHOW 8
TO 10 INCHES). THE LAST TIME WE SAW STORM TOTAL RAINFALL AMOUNTS
OF THIS MAGNITUDE...WAS DURING THE MARCH 18TH-19TH 2008 FLOOD
EVENT THAT AFFECTED PARTS OF THE REGION AND ESPECIALLY SOUTHEAST
MISSOURI INTO SOUTHERN ILLINOIS.

THE SATURDAY NIGHT THROUGH SUNDAY TIME FRAME WILL BE OF GREATEST
CONCERN. TONIGHTS CONVECTION WILL PRIME THE REGION WITH ITS INITIAL
RAINS. THE HEAVIEST RAINS ARE EXPECTED LATE SATURDAY INTO EARLY
SUNDAY...BEFORE SHIFTING EAST OF THE AREA BY SUNDAY EVENING. TO
ACCOUNT FOR TIMING ISSUES...WE ARE GOING TO ADJUST THE FLASH FLOOD
WATCH...AND HAVE SE MISSOURI AND SRN ILLINOIS IN TONIGHT THROUGH
MIDDAY SUNDAY...AND HAVE WEST KENTUCKY INTO SOUTHWEST INDIANA IN
A FLASH FLOOD WATCH SATURDAY INTO SUNDAY NIGHT.

THE PROBABILITY FOR SEVERE STORMS SEEMS RATHER LOW SATURDAY THROUGH
SUNDAY DUE TO A WARMING MID LEVEL THERMAL PROFILE...AND MARGINAL
INSTABILITY SEEN IN THE MODELS. THE WIND FIELDS WILL BE IMPRESSIVE
SO IT IS HARD TO COMPLETELY DISCOUNT THE SEVERE WEATHER ASPECT.

OUR MODEL PREFERENCE IS A BLEND OF THE LAST SEVERAL RUNS OF THE
HI-RES ECMWF...THE 12Z NAM AND 06Z GFS. THE NEW 12Z GFS HAS
SHIFTED AROUND A BIT AND LOWERED QPF AMOUNTS...SOMETHING NOT SEEN
IN THE OTHER MODELS UP TO THIS POINT. THE SREF IS RATHER UNDERDONE
COMPARED TO THE OTHER MODELS STORM TOTAL QPF.

..NOLES..

LONG TERM /MONDAY THROUGH FRIDAY/...MAINLY DRY AND SEASONABLY
WARM CONDITIONS ARE EXPECTED AS A DEEP LAYER RIDGE SLOWLY CROSSES
THE GULF COAST REGION. SOUTHWEST FLOW WILL RESULT IN HIGHS
GRADUALLY CLIMBING FROM ABOUT NORMAL ON MONDAY TO THE LOWER 80S BY
THE END OF THE WEEK. THE 500 MB FLOW PATTERN WILL BECOME ZONAL
LATE IN THE WEEK...WITH THE STRONGEST FLOW REMAINING NEAR OR NORTH
OF THE REGION. A SURFACE COLD FRONT WILL SAG SOUTH TOWARD THE
LOWER OHIO VALLEY BY THE END OF THE WEEK. HOWEVER...THE AVAILABLE
MOISTURE AND INSTABILITY LOOKS MEAGER. SLIGHT CHANCE POPS APPEAR
REASONABLE FOR FRIDAY /DAY 7/.

THE ONLY OTHER SLIGHT CHANCE OF PRECIP IS EARLY IN THE PERIOD
/MONDAY AND MONDAY NIGHT/ AS THE REMNANTS OF THE SOUTHWESTERN UPPER
TROUGH LIFT NORTHEAST ACROSS THE LOWER OHIO VALLEY. LOW LEVEL
MOISTURE/CONVERGENCE/INSTABILITY WILL BE TOO LOW FOR ANYTHING MORE
THAN SLIGHT CHANCE POPS.

..YORK..

&&

.AVIATION...
A SURGE OF MOISTURE AND INSTABILITY MOVING NORTH ACROSS THE REGION
WILL RESULT IN WIDESPREAD RAIN AND THUNDERSTORMS TONIGHT INTO
SATURDAY. INITIALLY...LOW CLOUDS OVER THE TAF SITES WILL PRODUCE
LOCAL MVFR CIGS THIS AFTERNOON. THUNDERSTORMS MAY DEVELOP OVER SRN
MISSOURI THIS AFTERNOON...THEN SHIFT EAST/NORTHEAST ACROSS THE LOWER
OHIO VALLEY THIS EVENING. STRONG GUSTY WINDS WILL ACCOMPANY THESE
STORMS OVER SE MISSOURI THIS EVENING...BUT SHOULD DIMINISH
OVERNIGHT. A PERIOD OF WIDESPREAD IFR CONDITIONS IN TSTMS IS
EXPECTED LATER TONIGHT...THEN A SLOW IMPROVEMENT SHOULD OCCUR
SATURDAY MORNING.

..YORK..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

     FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
     CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
     LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
     TRIGG-UNION KY-WEBSTER.

MO...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     EVENING FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
     MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE
     MO.

IL...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     EVENING FOR ALEXANDER-EDWARDS-FRANKLIN-HAMILTON-JACKSON-
     JEFFERSON-JOHNSON-PERRY IL-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

     FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR GALLATIN-HARDIN-MASSAC-POPE.

IN...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

     FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Apr 30, 6:41 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
641 PM CDT FRI APR 30 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
641 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL MOVE NORTHEAST ACROSS PORTIONS OF
SOUTHEAST MISSOURI...TO THE WEST OF A MARBLE HILL TO DEXTER
LINE...THROUGHOUT THE EVENING AND INTO THE EARLY MORNING HOURS.
MULTIPLE ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE...AS STORMS
CONTINUE TO DEVELOP TO OUR SOUTHWEST OVER WESTERN ARKANSAS...AND
THEN MOVE BACK OVER THE SAME AREAS INTO THE EARLY MORNING HOURS.
LOCALLY HEAVY RAINFALL MAY LEAD TO SOME ISOLATED FLOODING PROBLEMS
OVERNIGHT...ESPECIALLY IN AREAS THAT ARE IMPACTED BY MULTIPLE STORMS.

THUNDERSTORMS WILL EVENTUALLY SPREAD EASTWARD OVER MOST OF THE
QUAD STATE OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREAT...BUT A STRAY SEVERE STORM WILL STILL BE
POSSIBLE...ESPECIALLY NEAR AND WEST OF THE MISSISSIPPI RIVER.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR MUCH OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI. REFER TO THE WATCH FOR DETAILS
ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SIGNIFICANT HEAVY RAIN EVENT IS EXPECTED FROM SATURDAY THROUGH
EARLY SUNDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE
AREA AS A RESULT. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS ON
THE POTENTIAL FOR HEAVY RAIN AND FLOODING.

ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT MAINLY SATURDAY
AND SATURDAY NIGHT. THE KEY WILL BE THE DEGREE OF INSTABILITY...AND
WHETHER OR NOT THERE WILL BE ENOUGH. THE PRIMARY CONCERN WILL
REMAIN HEAVY RAIN AND FLOODING.

MINOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED WEST OF A MARBLE HILL TO DEXTER
MISSOURI LINE THIS EVENING. SPOTTERS ACTIVATION MAY BE NECESSARY
AGAIN OVER THE ENTIRE AREA SATURDAY THROUGH SUNDAY. SPOTTERS ARE
REMINDED TO REPORT LOCATIONS WHERE DITCHES ARE NEARLY FULL OF WATER
AND WHERE WATER IS OVER THE ROADS.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:57 AM CDTTornado WarningPAHCalloway, Trigg33 min
May 1, 3:22 AM CDTTornado WarningPAHChristian, Trigg38 min
May 1, 3:56 AM CDTTornado WarningPAHChristian, Todd34 min
May 1, 12:08 PM CDTSevere Thunderstorm WarningPAHChristian, Todd37 min
May 1, 12:26 PM CDTRiver Flood WarningPAHMuhlenberg19 days
May 1, 12:26 PM CDTRiver Flood WarningPAHMcLean, Webster17 days
May 1, 1:19 PM CDTAreal Flood AdvisoryPAHCalloway, Christian, Muhlenberg, Todd, Trigg9 hr
Apr 30, 10:06 PM CDTSevere Thunderstorm WarningPAHJackson39 min
Apr 30, 10:54 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry36 min
Apr 30, 11:26 PM CDTSevere Thunderstorm WarningPAHAlexander, Jackson, Union, Williamson34 min
Apr 30, 11:56 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union22 min
May 1, 2:04 AM CDTAreal Flood AdvisoryPAHMassac, Pope3 hr
Apr 30, 8:38 PM CDTTornado WarningPAHCarter37 min
Apr 30, 9:34 PM CDTSevere Thunderstorm WarningPAHBollinger, Perry, Wayne41 min
Apr 30, 10:05 PM CDTFlash Flood WarningPAHWayne4 hr
Apr 30, 10:47 PM CDTFlash Flood WarningPAHBollinger4 hr
Apr 30, 11:16 PM CDTTornado WarningPAHButler, Ripley29 min
Apr 30, 11:34 PM CDTFlash Flood WarningPAHCape Girardeau, Perry4 hr
May 1, 1:40 AM CDTAreal Flood AdvisoryPAHButler, New Madrid, Scott, Stoddard3 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.